MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 18X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305195
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material # 305195.Batch # 4060183.It was reported by customer that needle was in a sealed package, no lid and appears to have rust particulates on it.Verbatim: i wanted to pass along a needle we found in our iv room last night.This needle was in a sealed package, no lid and appears to have rust particulates on it.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information received.Material # 305195; batch # 4060183.It was reported by customer that needle was in a sealed package, no lid and appears to have rust particulates on it.Verbatim: i wanted to pass along a needle we found in our iv room last night.This needle was in a sealed package, no lid and appears to have rust particulates on it.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up.It was reported the needle was in a sealed package, had no shield and appears to have rust particulates on it.As a physical sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, three photos were provided for evaluation by our quality team.Two photos show packaging shelf boxes.The third photo shows a needle assembled to a syringe with the plastic shield removed and an opened packaging blister.The needle has a dark colored particle adhered to it that appears to be a particulate of dust.No other defects or imperfections were observed.A device history record review was completed for provided material number 305195, lot 4060183.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.Without the actual physical sample analysis, a probable root cause could not be offered.

Brand Name
NEEDLE 18X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20129287
Report Number1911916-2024-00642
Device Sequence Number20698545
Product Code FMI
UDI-Device Identifier30382903051954
UDI-Public(01)30382903051954(11)240229(17)290531(10)4060183
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305195
Device Lot Number4060183
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown